For the past 17 months I have participated in the no steroid creme re TSW. Wow, it has been a journey, but I do believe you are correct with all you information. I am still NOT where I would like to be,but probably 60 percent better than with steroid cremes. I live in Switzerland and have have done uva and uvb light therapy as well, and visited Avene thermal spa. I also spent a fair amount of time on the Atlantic ocean trying to heal. So, as I see you have commented on Eucrisa tm.. (criaborole). I would like to comment, that I experienced a severe reaction to the creme after 8 days of use… ( the company Pfizer has my photos etc )
Topical steroids are commonly prescribed medications by dermatologists and other physicians to treat a wide range of skin conditions such as eczema and psoriasis. When used judiciously for treatment of appropriate skin conditions, topical steroids are effective and safe. However, there are patients who have significant adverse effects secondary to prolonged use of high potency steroids. Many patients attribute their symptoms to topical steroid addiction and withdrawal (TSW). Their symptoms range from diffuse or localized redness of the skin, accompanied by pain, burning and severe itching. In some cases, there are systemic symptoms such as swelling of the limbs, swelling of the lymph nodes, loss of hair, fatigue and even depression. For many of those patients, they often feel helpless because no one can help them to find the cure. They are frustrated because their physicians often want them to continue to use topical steroids. Many of these patients have a difficult time convincing their physicians to entertain the possibility of other diagnoses. This post aims to help the TSW patients communicate more effectively with their physicians.